High Wind, Cimarron
- When
- April 7, 4:00 PM CST to 5:00 PM CST
- Where
- Cimarron forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
and at the Beaver Oklahoma Mesonet located one mile south southwest of Beaver. A street light blew over onto a parked vehicle in Guymon and three power poles blew over with one damaging a vehicle in Guymon.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A surface low pressure system in Kansas deepened during the afternoon and evening hours resulting in strong gradient winds across the Oklahoma panhandle at the Kenton Oklahoma Mesonet located five miles southeast of Kenton...at the Goodwell Oklahoma Mesonet located two miles east of Goodwell...and at the Beaver Oklahoma Mesonet located one mile south southwest of Beaver. A street light blew over onto a parked vehicle in Guymon and three power poles blew over with one damaging a vehicle in Guymon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 7, 2:17 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT FRI APR 7 2006
.DISCUSSION...
STRONG WINDS ACROSS THE PANHANDLES TODAY WERE THANKFULLY ACCOMPANIED
BY HIGHER RELATIVE HUMIDITIES PERHAPS HELPING TO PREVENT ANY MORE
WILDFIRES FROM DEVELOPING TODAY. WINDS ARE ALREADY SHOWING SIGNS OF
DIMINISHING THIS AFTERNOON THOUGH THEY ARE STILL HIGH ENOUGH TO
WARRANT LETTING ALL PRODUCTS REMAIN ACTIVE. WINDS WILL COME DOWN
QUITE A BIT OVERNIGHT AS HIGH PRESSURE BUILDS DOWN INTO THE SOUTHERN
PLAINS.
SATURDAY WILL BE A VERY PLEASANT DAY WITH LIGHT WINDS AND RELATIVE
COOL AFTERNOON TEMPS. SUNDAY THROUGH THE REMAINDER OF THE FORECAST
PERIOD WILL BE PRETTY MUCH THE SAME WITH HIGHS IN THE UPPER 70S TO
LOWER 80S AND BREEZY SOUTHWEST WINDS CONTINUING THROUGH THE PERIOD
UNDER PERSISTENT WEST TO SOUTHWESTERLY UPPER FLOW.
THE ECMWF IS HINTING AT A WEAK FRONT STALLING ACROSS THE CENTRAL
PANHANDLES WEDNESDAY BUT WILL LEAVE THIS OUT OF THE FORECAST FOR NOW
SINCE THE UPPER DYNAMICS REMAIN WELL TO THE NORTH. THE NEXT BEST
CHANCE AT SOME RAIN MAY BE LATE NEXT WEEK AS A STRONG UPPER LEVEL
LOW MOVES ACROSS THE DESERT SOUTHWEST. STILL TOO SOON GET TOO EXCITED
BUT THE GFS AND EC BOTH HINT AT THIS SCENARIO SO THAT IS ENCOURAGING.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 33 66 43 77 / 0 0 0 0
BEAVER OK 32 65 41 77 / 0 0 0 0
BOISE CITY OK 28 65 41 76 / 0 0 0 0
BORGER TX 35 65 48 80 / 0 0 0 0
BOYS RANCH TX 34 69 43 81 / 0 0 0 0
CANYON TX 34 68 42 78 / 0 0 0 0
CLARENDON TX 37 66 43 77 / 0 0 0 0
DALHART TX 30 66 40 79 / 0 0 0 0
GUYMON OK 32 66 42 79 / 0 0 0 0
HEREFORD TX 31 68 43 78 / 0 0 0 0
LIPSCOMB TX 35 65 43 78 / 0 0 0 0
PAMPA TX 34 62 45 77 / 0 0 0 0
SHAMROCK TX 38 67 42 77 / 0 0 0 0
WELLINGTON TX 38 68 42 77 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...AND WHEELER.
HIGH WIND WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
LIPSCOMB...AND OCHILTREE.
&&
11/10TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI APR 7 2006 OKZ001>003-TXZ001>020-081100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A HIGH WIND WARNING IS IN EFFECT THROUGH 7 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT THIS EVENING FOR THE REST OF THE TEXAS PANHANDLE. A HIGH FIRE DANGER WILL EXIST TODAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN... A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY... AND TUESDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI APR 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1259 PM WILDFIRE 0.7 E VEGA 35.25N 102.43W
04/06/2006 OLDHAM TX FIRE DEPT/RESCUE
WILDFIRE JUST INSIDE THE VEGA CITY LIMITS BURNED 1,500
ACRES WAS CAUSED BY DOWNED POWER LINES. NO HOMES WERE
DAMAGED AND NO REPORTS OF INJURIES.
&&
KJSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT FRI APR 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1259 PM WILDFIRE 0.7 E VEGA 35.25N 102.43W
04/06/2006 OLDHAM TX FIRE DEPT/RESCUE
WILDFIRE JUST INSIDE THE VEGA CITY LIMITS BURNED 1,500
ACRES WAS CAUSED BY DOWNED POWER LINES. NO HOMES WERE
DAMAGED AND NO REPORTS OF INJURIES.The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503776, 5503777, 5503778.